MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X40 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X40 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 18965040S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Referring to the product inquiry the locking screw, fully threaded t2 tibia ø5x40 mm [packaging] is stated to be the primary product.No further associated products were reported.The device resp.Packaging reported was not returned to stryker (b)(4) and thus, a physical examination of the subject device was impossible.Below report is based on available information, only.Review of the manufacturing documents revealed no discrepancies; the item was documented as faultless prior to distribution.Foam particles on implants inside of packages are known from previous complaints.It is possible that the implants abrade particles from the foam blocks due to movements during transport.This issue was already evaluated by a hcp in a similar case.Excerpt of medical statement: ¿[¿] dispersion of foam particles on the surface [¿] it has to be clarified whether small foam particles would cause any harm if they are inserted to a human body together with the (implant).The utilized material ldpe has no cytoxic effects and is well known as biocompatible.It is used as a negative control in cytotoxity test [¿] therefore, if sterility of the packaging is sustained, it is assumed that no negative side effects occur, if smaller particles are unintended inserted into the bone marrow cavity or the surrounded tissue [¿]¿ however, not enough information is available to confirm the reported case.It could not be excluded that the contamination occurred at the user site during opening/handling of the device.Based on the information given an exact root cause could not be determined.Review of complaint history, capa databases and risk analysis did not identify any conspicuity.The review of the risk assessment for the failure mode indicated the issue was addressed adequately.There are no actions in place related to the reported event for the subject product.The file will be closed formally in accordance to our procedures.In case the item and / or substantive information will become available in future the file will be reviewed and reopened.No non-conformity was identified.Device is not available.
 
Event or Problem Description
A white foreign body ( like foam) in a package.Dr.Used spare.

Brand Name
LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X40 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key5955526
Report Number0009610622-2016-00430
Device Sequence Number19003037
Product Code HSB
UDI-Device Identifier04546540202499
UDI-Public0104546540202499111510211720093010K0D4E0A
Combination Product (Y/N)N
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number18965040S
Device Lot NumberK0D4E0A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2016
Initial Report FDA Received Date09/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;